Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Feeling abnormal while taking clonazepam. Should I start taking clonazepam along with esctilopram?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2757 Questions
Question
I AM TAKING AS PRESCRIBED BY A DOCTOR FOR GAD ESCTILOPRAM AND CLONAZEPAM (10+.5) I TOOK IT FOR 4 Y THAN I STOPPED ESC BY TAPERING AND NOW ONLY TAKING CLONAZEPAM .5 IN NIGHT AND .25 IN DAY BUT STILL I DONT FEEL NORMAL SPECIALLY FROM 12 PM TO 5 PM WHETHER I SHOULD START TAKING ESCITILOPRAM AGAIN
Posted Sun, 5 Jan 2014 in Mental Health
 
 
Answered by Dr. Srikanth Reddy 27 minutes later
Brief Answer: You should restart antidepressants Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Although 4 years is a long enough time to treat anxiety disorder, sometimes, symptoms may still persists which has happened in your case. Taking only clonazepam is not a good option as it will lead to dependence and you will increase the dose in future. The solution would be adding and taking an antidepressant for another 1-2 years, preferable venlafaxine which acts on norepinephrine receptors along with the routine serotonin receptors which escitalopram acts on. The other option is cognitive behavioural therapy. This therapy is taken by either a psychologist or a psychiatrist in which the therapist identifies impaired cognitions (Thoughts) and try to correct them. They are 15-20 min weekly session and there should be around 8-10 sessions to help you with your illness. The best option would be to combine the medications with the CBT. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Follow-up: Feeling abnormal while taking clonazepam. Should I start taking clonazepam along with esctilopram? 56 minutes later
DEAE DR XXXXXXX LET ME NOW INTRODUCE MYSELF I AM ALSO A DOCTOR DONE MBBS FROM KGMS (1986 BATCH) AND MS ORTOPAEDICS FROM GSVM KANPUR NOW I WILL TELL U MY DETAILED HISTORY SO U CAN UNDERSTAND BETTER I DONT HAVE ANY TENSIONS IN LIFE HAVING NO TROUBLE IN FAMILY RATHER MY LIFE IS QUITE SMOOTH WORKING AS AN AP IN A PVT MEDICAL COLLEGE AND EARNING HANDSOMELY BY PP ALSO IN XXXXXXX 2008 I SUDDENLY STARTED SYMPTOMS WHICH WAS DIAGNOSED AS GAD WITH PANIC ATTACKS IN BETWEEN SO I WAS PRESCRIBED 20 MG ESC +1 MG CLONAZE BED TIME I TOOK IT FOR 6M THAN ESC 20 MG WAS DONE IN MORNING AND .5 CLONAZE IN THE NIGHT AFTER FEW MONTHS ESC WAS REDUCED TO 10 MG IN MORNING AT THAT TIME I WAS 80% NORMAL DURING ENTIRE TREATMENT I WAS NOT FULLY NORMAL BUT I ACCEPTED IT SLOWLY I TAPERED ESC AND THAN CLOSE IT THAN TAPERED CLONAZ AND CLOSED IT NEARLY FOR AN YEAR AND TRIED TO FIGHT WITH THE SYMPTOMS BUT LATER ON WHEN IT INCREASED SOME OF MY FRIENALSO AN PSYCHIATRIST PRESCRIBED ME ETIZOLM .5 BD IT ALSO WORKED BUT NOT FULLY SO IN RECENT TIMES I HAD ALSO DEVELOPED A TYPE OF SOCIAL PHOBIA AS I MAY GET A PANIC ATTACK ANYWHERE THAN NEARLY A MONTH BACK I ALSO TRIED SERTRALINE 50 MG BUT I COULD NT TOLERATE IT IT WAS CAUSING A TROUBLING DIARROHEA WITH SWEATING I LEFT IT AND NOW ON CLONAZEPAM AS I TOLD U EARLIER U HA DPRESCRIBED VENLAFAXINE I AM FEARFUL BECAUSE OF SYMPTOMS I FACE WITH SERTRALINR WHICH IS ALSO A SSRI OR SNRI SO NOW PLEASE TELL ME A MEDICINE SO THAT IN THE DAY I CAN ALSO WPRK PROPERLY IN OT BECAUSE SOMETIMES I HAD PROBLEMS DURING SURGERY WHICH IS VERY TROUBLESOME ONE MORE THING I WANT TO TELL U THERE IS LATERILISATION OF SYMPTOMS ON LEFT SIDE THERE IS CONTINOUS BURNING SENSATION ON LT SIDE OF CHEST SOMETIMES MILD OR MODERATE THERE IS NEVER SUCH FEELING ON RT SIDE THIS IS A PERSISTENT SYMPTOMS OTHER SYMP KEEPS ON CHANGING LIKE SOMETIMES PALPITATIONS WITH HT SOMETIMES ONLY PALPITATION SOMETIMES ONLY HT (RELATE TO GAD )SOMETIMES DIZZINESS SO NOW U KNOW THE DETAILS KINDLY GO THROUGH THAT AND PLEASE HELP ME THANKS
 
 
Answered by Dr. Srikanth Reddy 19 hours later
Brief Answer: Venlafaxine still should be a good option Detailed Answer: Hello I understand that you have tried sertraline and had to discontinue it cause of the side effects. However in psychiatry, drugs with similar mechanism of action and side-effect profile act differently in different patients and hence even though you had side-effects with sertraline you may not have similar side-effects with venlafaxine. Hence that still is a good option for you. Similarly you can combine it it with bupropion which doesnt act on serotonine receptors at all. Basically taking only clonazepam or say etizolam may not help you as the root cause has to be treated. Its more like if there is a painful abscess, only taking painkillers will not help, you will need an antibiotic. Also do consider the option of cognitive behavioural therapy, as it works good with medications. Do away with alcohol or caffeine completely. Regards Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Follow-up: Feeling abnormal while taking clonazepam. Should I start taking clonazepam along with esctilopram? 10 minutes later
WHAT R THE STARTING DOSE OF VAL AND HOW MUCH CAN BE INCREASE UP TO XXXXXXX
 
 
Answered by Dr. Srikanth Reddy 48 minutes later
Brief Answer: Dosage Detailed Answer: Hello In my patients I start the drug at 37.5 mg and graduallt increase it upto 225mg. Some go up as well. However as health care magic is an online platform , I wont be able to prescribe you the medicines with out physically examining you. Request you to meet your treating psychiatrist to discuss the medication and get it prescribed. Regards Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor